MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted; give date: not applicable as the iol remains implanted in the patient's eye.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient who had bilateral symfony lens implants reported of experiencing visual issues.The patient indicated that he cannot see the computer or television well, but he can see close 3-4 feet.The patient also mentioned that at times he seems to have double vision where one image is on top of the other and with regards to distance vision, at about 15 feet his vision is blurry.Right after implant of the left eye (os), the patient experienced blurry vision with close/near and distance.Reportedly, the mid-range was good.The patient was told he had some wrinkling in the left eye which they could address it with a laser treatment, but at the later follow-up visit, he was told that the wrinkles were no longer there.The patient was also told that once he had his right eye implanted, vision would improve with the two eyes together.After the patient's right eye was implanted, within a week the patient began seeing the double vision images, and anything past three feet is blurry.The patient indicated that there are times when his vision is great and there is no issue.The patient's ophthalmologist said that if he can perform a tendon surgery that could possibly help the patient with his vision, but no procedures have been scheduled or planned.The patient noted that one doctor told him he needs to relax his brain and not try to focus so hard but to let it happen on its own.The patient was also advised to get glasses in the meantime, but the patient is concerned if he gets glasses then his lenses will never work as they should without them.No additional information was provided.The patient had bilateral lens implants.This mdr report is for the patient's right eye (od).A separate report is being submitted for the patient's left eye (os).
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint history revealed no similar complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9754397
Report Number9614546-2020-00078
Device Sequence Number2574466
Product Code POE
UDI-Device Identifier05050474579118
UDI-Public(01)05050474579118(17)211211
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/28/2020
10/25/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/16/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005